Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Aug 6, 2006, 3:54 PM PDT for Modoc County, Siskiyou County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 3:54 PM PDT (22:54 UTC)
- Expired
- Aug 6, 2006, 4:16 PM PDT
- In force
- 22 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 133 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 062254 SVRMFR CAC049-093-062330- /O.NEW.KMFR.SV.W.0009.060806T2254Z-060806T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 354 PM PDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MODOC COUNTY IN NORTHERN CALIFORNIA EAST CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA * UNTIL 430 PM PDT * AT 352 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTH OF TIONESTA...OR ABOUT 24 MILES NORTH OF BIEBER...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN MODOC COUNTY AT 410 PM PDT LAT...LON 4132 12133 4143 12114 4169 12134 4154 12161 $$ STAVISH
1 follow-up statement
000 WWUS56 KMFR 062316 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 415 PM PDT SUN AUG 6 2006 CAC049-093-062325- /O.CAN.KMFR.SV.W.0009.000000T0000Z-060806T2330Z/ MODOC CA-SISKIYOU CA- 415 PM PDT SUN AUG 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SISKIYOU AND WEST CENTRAL MODOC COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT FOR LARGE HAIL OVER THE AREA. LAT...LON 4132 12133 4143 12114 4169 12134 4154 12161 $$ STAVISH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:30 PM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 1:30 PM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 130 PM PDT SUN AUG 6 2006 .DISCUSSION...12Z NGM/NAM/GFS IN. A CUTOFF LOW REMAINS PARKED OFF THE CENTRAL CALIFORNIA COAST WITH THE ASSOCIATED DEFORMATION ZONE OVER NORTHWEST CALIFORNIA... SOUTHWEST OREGON...AND THE ADJACENT COASTAL WATERS. THE REMNANTS OF THE DRY SLOT HAVE MOVED NORTH OF THE AREA AND THERE IS PLENTY OF MID-LEVEL MOISTURE OVER THE MEDFORD CWA. SO...MID-LEVEL MOISTURE AND UPPER LEVEL DIFLUENCE ARE IN PLACE. JUST ADD SURFACE HEATING AND STIR VIGOROUSLY...AND YOU HAVE A RECIPE FOR THUNDERSTORMS. THEY HAVE FORMED OVER SISKIYOU COUNTY AND EXPECT MORE WIDESPREAD ACTIVITY LATER THIS AFTERNOON. THE 06/12Z MFR SOUNDING IS NOT PARTICULARLY CONVECTIVE...A MID-LEVEL STABLE LAYER KEEPS THE CAPES DOWN TO 436 J/KG AND LIs TO -1.17. HOWEVER...OTHER PARTS OF THE FORECAST AREA WITH ENHANCED OROGRAPHIC LIFTING...LIKE THE SISKIYOUS...WILL STILL INITIATE SOME CONVECTION AND THESE CELLS WILL MOVE OVER THE VALLEYS...SO STILL LIKE THE CURRENT POP FORECAST. TODAY AND MONDAY STILL LOOK LIKE THE BEST DAYS FOR THUNDERSTORM ACTIVITY. THE CURRENT MODEL SOLUTIONS ARE CONSISTENT WITH PREVIOUS SOLUTIONS WITH THE MOVEMENT OF THE CUTOFF LOW. IT IS FORECAST TO DRIFT NORTH TODAY...THEN NORTHEAST ACROSS THE MEDFORD CWA MONDAY AFTERNOON AND NIGHT. BY TUESDAY THE SHOW WILL BE OVER...AND DRY SOUTHWESTERLY FLOW ALOFT WILL SETTLE OVER THE MEDFORD CWA AS AN UPPER TROUGH SETS UP OFFSHORE. EXPECT DRY WEATHER AND A WARMING TREND DURING THIS INTERLUDE...WHICH WILL LAST FROM TUESDAY THROUGH WEDNESDAY. THE UPPER TROUGH WILL MOVE ONSHORE WEDNESDAY NIGHT...PUSHING A COOL FRONT ONSHORE WITH IT. THE MEX GUIDANCE IS FINALLY REFLECTING THIS...WITH HIGH TEMPERATURES COOLING A BIT THURSDAY. THE GFS INDICATES THERE WILL BE SOME PRECIPITATION WITH THIS FRONT...BUT DONT BUY THAT AT THIS TIME...ITS DIFFICULT TO GET FRONTAL RAIN IN AUGUST. HOWEVER...THE COOLING WILL BE SHORT-LIVED...AS ANOTHER PACIFIC RIDGE WILL BUILD IN THE WAKE OF THE TROUGH. THIS TIME EVEN DRIER NORTHWESTERLY FLOW WILL MOVE IN...BRINGING IN DRY WEATHER AND YET ANOTHER WARMING TREND WHICH WILL CONTINUE THROUGH NEXT SUNDAY. && .AVIATION...INLAND...THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...BUT CONDITIONS WILL REMAIN VFR. COAST...VFR CONDITIONS WILL PREVAIL UNTIL THIS EVENING...THEN AREAS OF IFR CONDITIONS IN FOG AND LOW CLOUDS THROUGH MID-MORNING MONDAY. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && STOCKTON
Hazardous weather outlook, Aug 6, 2:41 PM PDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT SUN AUG 6 2006 CAZ080>085-ORZ024-026>031-071300- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- KLAMATH BASIN-MODOC COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY- WESTERN SISKIYOU COUNTY- 241 PM PDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SEE RED FLAG WARNING PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ025-071300- EASTERN DOUGLAS COUNTY FOOTHILLS- 241 PM PDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:03 AM PDT | Red Flag Warning | MFR | Modoc, Siskiyou | 18 hr |
| Aug 6, 1:56 PM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 16 hr |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.